Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 16, 2000, 12:33 PM EST for Franklin County, Gulf County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2000, 12:33 PM EST (17:33 UTC)
- Expired
- Mar 16, 2000, 1:15 PM EST
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Franklin County, FL, Gulf County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 9:15 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 161735 SVRTLH FLC037-045-161815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1133 AM CST THU MAR 16 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN FRANKLIN COUNTY IN FLORIDA GULF COUNTY IN FLORIDA * UNTIL 1215 PM CST(115 PM EST) * AT 1133 AM CST(1233 PM EST) NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM 11 MILES EAST OF CALLAWAY TO 34 MILES SOUTHEAST OF CALLAWAY..MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 1215 PM CST(115 PM EST)... ST JOE BEACH...BEACON HILL OVERSTREET PORT ST. JOE...WARD RIDGE NILES...EARLY WHITE CITY ODENA A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGING CONDITIONS. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. REMEMBER...SEVER THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE TO NO ADVANCE WARNING. WOOL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 9:33 AM EST, 3 hours earlier.
Area forecast discussion, Mar 16, 9:33 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EST THU MAR 16 2000
NUMEROUS STORMS OVER PANHANDLE COASTAL WATERS CURRENTLY HEADING FOR
SHORE. HAVE UPDATED ZONES AND COASTAL WATERS FORECAST TO REFLECT
TOR 94. ZONES SEEM TO BE ON TRACK...BUT WILL MONITOR RADARS AND MAY
HAVE TO INCREASE POPS IN SOME AREAS AS SYSTEM EVOLVES.
TLH...
AL...TOR 94.
GA...TOR 94 PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GA.
FL...TOR 94 FOR ALL OF PANHANDLE ZONES AND PORTIONS OF BIG BEND
ZONES.
SMW FOR GMZ750-770 UNTIL 17Z.
SCA GMZ750-755-770-775 TODAY.
MOLLEREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:32 AM EST | Severe Thunderstorm Warning | TAE | Bay | 58 min |
| Mar 16, 11:32 AM EST | Severe Thunderstorm Warning | TAE | Gulf | 58 min |
| Mar 16, 12:01 PM EST | Tornado Warning | TAE | Gulf | 29 min |
| Mar 16, 12:01 PM EST | Tornado Warning | TAE | Bay | 29 min |
| Mar 16, 1:17 PM EST | Severe Thunderstorm Warning | TAE | Leon, Liberty, Wakulla | 43 min |
| Mar 16, 1:17 PM EST | Severe Thunderstorm Warning | TAE | Gadsden | 43 min |
| Mar 16, 1:54 PM EST | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 51 min |
| Mar 16, 1:54 PM EST | Severe Thunderstorm Warning | TAE | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.